The numéraire property and long-term growth optimality for drawdown-constrained investments

Publication Type:
Journal Article
Mathematical Finance, 2017, 27 (1), pp. 68 - 95
Issue Date:
Full metadata record
Files in This Item:
Filename Description Size
Thumbnail1206.2305v2.pdfSubmitted Version402.49 kB
Adobe PDF
We consider the portfolio choice problem for a long-run investor in a general continuous semimartingale model. We combine the decision criterion of pathwise growth optimality with a flexible specification of attitude toward risk, encoded by a linear drawdown constraint imposed on admissible wealth processes. We define the constrained numéraire property through the notion of expected relative return and prove that drawdown-constrained numéraire portfolio exists and is unique, but may depend on the investment horizon. However, when sampled at the times of its maximum and asymptotically as the time-horizon becomes distant, the drawdown-constrained numéraire portfolio is given explicitly through a model-independent transformation of the unconstrained numéraire portfolio. The asymptotically growth-optimal strategy is obtained as limit of numéraire strategies on finite horizons.
Please use this identifier to cite or link to this item: